On skewness of return and buying more than one ticket in a lottery

Peel, D and Law, D (2009) On skewness of return and buying more than one ticket in a lottery. Applied Economics Letters, 16 (10). pp. 1350-4851. ISSN 1350-4851

[img]
Preview
PDF (On skewness of return and buying more than one ticket in a lottery)
10.pdf - Submitted Version

Download (107kB)

Abstract

The purpose in this article is to demonstrate that buying more than one ticket in a lottery is readily explicable in models of utility that permit gambling at actuarially unfair odds. However, contrary to popular view, we show this choice cannot be explained in terms of a variance–skew trade-off.

Item Type:
Journal Article
Journal or Publication Title:
Applied Economics Letters
Uncontrolled Keywords:
/dk/atira/pure/subjectarea/aacsb/disciplinebasedresearch
Subjects:
ID Code:
45568
Deposited By:
Deposited On:
11 Jul 2011 18:34
Refereed?:
Yes
Published?:
Published
Last Modified:
08 Jul 2020 02:51